Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 4, 2015, 3:26 PM MDT for 5 counties in Idaho. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2015, 3:26 PM MDT (21:26 UTC)
- Expired
- Aug 4, 2015, 4:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 89 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:41 PM MDT | HAIL 0.5 | 2 Wnw Terreton, ID | HAIL WAS OBSERVED AT THE MUD LAKE AIRPORT. TIME ESTIMATED BY RADAR |
| Aug 4, 4:15 PM MDT | TSTM WND GST 59 | 1 N Roberts, ID | MEASURED AT THE ROBERTS INL MESONET SITE. |
| Aug 4, 4:22 PM MDT | TSTM WND GST 50 | 1 N Roberts, ID | SPOTTER ALSO REPORTS VERY HEAVY RAIN REDUCING VISIBILITY TO NEAR ZERO ON I-15. SMALL HAIL IS ALSO OCCURING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.4 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 2542 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992 WUUS55 KPIH 042126 SVRPIH IDC023-033-043-051-065-042215- /O.NEW.KPIH.SV.W.0067.150804T2126Z-150804T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 326 PM MDT TUE AUG 4 2015 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEASTERN IDAHO... SOUTH CENTRAL CLARK COUNTY IN EASTERN IDAHO... SOUTHWESTERN FREMONT COUNTY IN SOUTH CENTRAL IDAHO... NORTHEASTERN BUTTE COUNTY IN CENTRAL IDAHO... NORTHWESTERN MADISON COUNTY IN SOUTHEASTERN IDAHO... * UNTIL 415 PM MDT * AT 324 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TERRETON...AND MOVING EAST AT 20 MPH. A SECOND SEVERE STORM WAS LOCATION OVER THE NORTHWEST SIDE OF INL. * LOCATIONS IMPACTED INCLUDE... TERRETON...MENAN...ROBERTS...LEWISVILLE...MUD LAKE...HAMER... NORTHWEST INL...MONTEVIEW...PLANO...SAGE JUNCTION AND SOUTHERN SAINT ANTHONY SAND DUNES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4369 11190 4375 11276 4399 11274 4408 11188 TIME...MOT...LOC 2124Z 260DEG 16KT 4389 11234 $$ JKEYES
3 follow-up statements
167
WWUS55 KPIH 042144
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
344 PM MDT TUE AUG 4 2015
IDC023-033-042153-
/O.CAN.KPIH.SV.W.0067.000000T0000Z-150804T2215Z/
CLARK ID-BUTTE ID-
344 PM MDT TUE AUG 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLARK AND
NORTHEASTERN BUTTE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4374 11259 4397 11256 4408 11188 4369 11190
TIME...MOT...LOC 2143Z 260DEG 16KT 4390 11224
$$
IDC043-051-065-042215-
/O.CON.KPIH.SV.W.0067.000000T0000Z-150804T2215Z/
JEFFERSON ID-FREMONT ID-MADISON ID-
344 PM MDT TUE AUG 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR CENTRAL JEFFERSON...SOUTHWESTERN FREMONT AND NORTHWESTERN MADISON
COUNTIES...
AT 343 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER HAMER...OR 10 MILES NORTHEAST OF
TERRETON...MOVING EAST AT 20 MPH. A SECOND SEVERE STORM WAS LOCATED
SOUTH OF MUD LAKE.
LOCATIONS IMPACTED INCLUDE...
TERRETON...MENAN...ROBERTS...LEWISVILLE...MUD LAKE...HAMER...
MONTEVIEW...PLANO...SAGE JUNCTION AND SOUTHERN SAINT ANTHONY SAND
DUNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4374 11259 4397 11256 4408 11188 4369 11190
TIME...MOT...LOC 2143Z 260DEG 16KT 4390 11224
$$
JKEYES961 WWUS55 KPIH 042159 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 359 PM MDT TUE AUG 4 2015 IDC043-051-065-042215- /O.CON.KPIH.SV.W.0067.000000T0000Z-150804T2215Z/ JEFFERSON ID-FREMONT ID-MADISON ID- 359 PM MDT TUE AUG 4 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR CENTRAL JEFFERSON...SOUTHWESTERN FREMONT AND NORTHWESTERN MADISON COUNTIES... AT 358 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER HAMER...OR 15 MILES EAST OF TERRETON...MOVING EAST AT 20 MPH. A SECOND STORM WAS LOCATED BETWEEN MUD LAKE AND SAGE JUNCTION. LOCATIONS IMPACTED INCLUDE... TERRETON...MENAN...ROBERTS...MUD LAKE...HAMER...PLANO...SAGE JUNCTION AND SOUTHERN SAINT ANTHONY SAND DUNES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4374 11251 4397 11244 4408 11188 4369 11190 TIME...MOT...LOC 2158Z 260DEG 16KT 4391 11215 $$ JKEYES
681
WWUS55 KPIH 042213
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
413 PM MDT TUE AUG 4 2015
IDC043-051-065-042222-
/O.EXP.KPIH.SV.W.0067.000000T0000Z-150804T2215Z/
JEFFERSON ID-FREMONT ID-MADISON ID-
413 PM MDT TUE AUG 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON...
SOUTHWESTERN FREMONT AND NORTHWESTERN MADISON COUNTIES WILL EXPIRE AT
415 PM MDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. SMALL HAIL...40 TO
50 MPH WINDS AND HEAVY RAIN ARE STILL LIKELY WITH THIS STORM.
LAT...LON 4374 11251 4397 11244 4408 11188 4369 11190
TIME...MOT...LOC 2211Z 260DEG 16KT 4391 11215
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:04 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 4, 2:04 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MDT TUE AUG 4 2015 .DISCUSSION...THIS AFTERNOON AND EVENING A DISTURBANCE CROSSING CALIFORNIA AND NEVADA IS EXPECTED TO GENERATE SOME THUNDERSTORMS IN THE CASSIA COUNTY AREA. THERE IS ALSO A SLIGHT CHANCE OVER THE CENTRAL MOUNTAINS. CONFIDENCE IS NOT STRONG ON ANY STORMS OVER THE UPPER SNAKE PLAIN...BUT FELT THAT MID LEVEL STEERING WINDS MIGHT CARRY A CELL INTO THAT AREA. THE SOUTHWEST FLOW ADVANCING INTO CALIFORNIA WILL ALSO BRING ANOTHER DISTURBANCE INTO IDAHO OVER NIGHT TONIGHT AND THROUGH THE DAY WEDNESDAY. THIS ONE IS SUPPORTED BY RIGHT EXIT REGION OF THE UPPER LEVEL JET STREAM WINDS WHICH SUPPORTS STRONGER THUNDERSTORMS ON WEDNESDAY...SOME WITH STRONG OUTFLOW WINDS AND SOME MODERATE HAIL. THE SOUTHERN AND EASTERN HIGHLANDS...INCLUDING THE SNAKE PLAIN LOOK TO BE THE FOCUS OF ACTIVITY. THURSDAY WILL BE A STORM FREE DAY...BUT THAT DOES NOT LAST LONG. THE LOW PRESSURE DISTURBANCE OFF THE CALIFORNIA COAST COMES IN ON FRIDAY ALONG WITH A SURGE OF MONSOON MOISTURE MOVING RAPIDLY NORTH FROM MEXICO AND THAT COULD LAST INTO SATURDAY. FOR SUNDAY ON...MODELS PLACE THIS AREA BETWEEN A TROUGH IN THE PACIFIC NORTHWEST AND MONSOON MOISTURE OVER UTAH...COLORADO AND WYOMING. THERE IS NOT A LOT OF AGREEMENT ON WHICH WAY THE PATTERN COULD SHIFT BUT THE SITUATION LOOKS MORE DRY THAN NOT WITH TEMPERATURE IN THE SNAKE PLAIN ONCE AGAIN INCHING TOWARDS 90F. RS && .AVIATION...SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE NEXT 12- 24 HOURS. THROUGH TONIGHT...MOST OF THE STORMS WILL REMAIN OVER WESTERN LOCATIONS WHICH MEANS A CONTINUATION OF -TSRA/-SHRA THROUGH THE NIGHT ALTHOUGH FARTHER EAST THERE SHOULD BE ISOLATED ACTIVITY. AS THE STORM SWINGS OVER THE STATE TOMORROW...COVERAGE WILL BECOME MORE WIDESPREAD ESPECIALLY FARTHER EAST. STORMS MAY PRODUCE WIND GUSTS OVER 40KTS WITH LOCALLY HEAVY RAIN AND SMALL HAIL...WITH WEDNESDAY BEING THE BIGGEST RISK DAY FOR THE HAIL AND WIND POTENTIAL. KEYES && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TOMORROW EVENING. MORE WIDESPREAD SHOWERS WILL REMAIN OVER THE MORE WESTERN FIRE WEATHER ZONES THROUGH TONIGHT AND BECOME WIDESPREAD FOR ALL ZONES WEDNESDAY AS THE STORM MOVES OVERHEAD. GREATER COVERAGE OF THUNDERSTORMS AND LIGHTNING WILL PERSIST INTO THE OVERNIGHT HOURS OVER ZONE 427 AND POSSIBLY THE CENTRAL MOUNTAINS. THUNDERSTORM COVERAGE WILL DWINDLE A BIT OVERNIGHT BUT REMAIN AT LEAST ISOLATED IN THOSE AREAS. WE ISSUED A RED FLAG WARNING FOR ZONE 427 FOR THIS AFTERNOON ALL THE WAY THROUGH WEDNESDAY EVENING. SCATTERED COVERAGE OR GREATER WILL OCCUR TOMORROW. WE ISSUED A RED FLAG WARNING FOR REMAINING CRITICAL AREAS IN ZONES 410...413 AND 425 FROM 9AM - 9PM TOMORROW. WITH STRONGER CELLS...EXPECT WINDS TO NEAR 50MPH ALONG WITH LOCALLY HEAVY RAIN AND SMALL HAIL. THE BIGGER RISK DAY FOR HAIL AND STRONGEST WINDS WILL LIKELY BE TOMORROW BUT CAN'T BE RULED OUT FOR TODAY EITHER. DRY CONDITIONS WILL RETURN FOR THURSDAY AND MOST OF FRIDAY. THE NEXT CHANCE OF SHOWERS AND STORMS BEGINS LATER FRIDAY AND CONTINUES INTO THE WEEKEND. KEYES .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM TO 9 PM MDT WEDNESDAY FOR IDZ410-413- 425. RED FLAG WARNING UNTIL 9 PM MDT WEDNESDAY FOR IDZ427. &&
In the hours before
Local storm report, Aug 4, 10:31 AM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1031 AM MDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM HEAVY RAIN 6 SSE GRACE 42.50N 111.68W
08/04/2015 M0.35 INCH CARIBOU ID TRAINED SPOTTER
RAIN FALL DURING THE PAST 24 HOURS.
&&
RSURVICKSpecial weather statement, Aug 4, 2:20 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
220 PM MDT TUE AUG 4 2015
IDZ022-042100-
SOUTH CENTRAL HIGHLANDS ID-
220 PM MDT TUE AUG 4 2015
...WINDS IN EXCESS OF 40 MPH FOR SOUTHEASTERN CASSIA COUNTY UNTIL 300
PM MDT...
AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF ELBA. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MALTA...ELBA AND BRIDGE.
LAT...LON 4205 11331 4208 11360 4229 11356 4232 11334
4223 11321
TIME...MOT...LOC 2019Z 180DEG 0KT 4215 11346
RSSpecial weather statement, Aug 4, 2:45 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 245 PM MDT TUE AUG 4 2015 IDZ022-042130- SOUTH CENTRAL HIGHLANDS ID- 245 PM MDT TUE AUG 4 2015 ...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING SOUTHEASTERN CASSIA COUNTY UNTIL 330 PM MDT... AT 244 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ELBA. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELBA...ALMO AND BRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4229 11326 4200 11326 4200 11364 4229 11365 TIME...MOT...LOC 2044Z 180DEG 0KT 4215 11346 RS
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:55 PM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 14 more | 30 hr |
| Aug 4, 2:20 PM MDT | Special Weather Statement | PIH | Cassia | 40 min |
| Aug 4, 2:45 PM MDT | Special Weather Statement | PIH | Cassia | 45 min |
| Aug 4, 4:08 PM MDT | Special Weather Statement | PIH | Fremont | 37 min |
| Aug 4, 4:16 PM MDT | Special Weather Statement | PIH | Madison, Teton | 44 min |
| Aug 4, 4:28 PM MDT | Special Weather Statement | PIH | Cassia | 62 min |
| Aug 4, 4:29 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 35 min |
| Aug 4, 4:36 PM MDT | Special Weather Statement | PIH | Fremont | 24 min |
| Aug 4, 4:41 PM MDT | Special Weather Statement | PIH | Jefferson | 49 min |
| Aug 4, 4:45 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 45 min |
| Aug 4, 4:48 PM MDT | Special Weather Statement | PIH | Caribou | 42 min |
| Aug 4, 5:07 PM MDT | Special Weather Statement | PIH | Franklin | 38 min |
| Aug 4, 5:27 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Franklin, Oneida | 23 min |
| Aug 4, 5:30 PM MDT | Special Weather Statement | PIH | Cassia | 60 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.